MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3928/0191-3913-19970701-10

Медицинская библиотека · Journal of pediatric ophthalmology and strabismus · 1997

Diplopia following subcutaneous injections of botulinum A toxin for facial spasms.

Wutthiphan S, Kowal L, O'Day J, Jones S, Price J

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

PURPOSE: To study the incidence, cause, recovery time, and prevention of diplopia following subcutaneous injection of botulinum A toxin for the treatment of facial spasms.

METHODS

Patients who experienced diplopia after botulinum A toxin injections had their deviations examined in detail. When the muscle that caused diplopia was identifiable, the injection closest to that muscle was omitted in the next treatment in an attempt to prevent diplopia.

RESULTS

Of 250 patients receiving about 1500 sets of injections, 25 (1.7%) incidents of diplopia occurred in 10 patients. Excluding two patients who declined further treatment after having diplopia on their first botulinum A toxin treatment, seven of the remaining eight patients had multiple incidents of diplopia. The most common pattern of diplopia was "uncertain diagnosis." The most common identifiable cause of diplopia was paresis of the inferior oblique muscle. Omission of the injection into the central portion of the lower eyelids in the next treatment prevented recurrence of diplopia in only one of the four patients. No significant correlation between botulinum A toxin doses injected and times to recovery was noted.

CONCLUSIONS

Diplopia following botulinum A toxin treatment is uncommon. Seven patients (3% of patients studied) had 22 episodes of diplopia (88% of episodes). When diplopia occurs, it tends to recur on reinjection, sometimes with a prolonged recovery time. This response may not be dose dependent. The extraocular muscles of some patients may be more susceptible to chemodenervation than others, or botulinum A toxin may diffuse to extraocular muscles more easily in some patients than in others.

Для цитирования: Wutthiphan S, Kowal L, O'Day J, Jones S, Price J. Diplopia following subcutaneous injections of botulinum A toxin for facial spasms.. Journal of pediatric ophthalmology and strabismus. 1997. DOI: 10.3928/0191-3913-19970701-10.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.